Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 35, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 2, 2007, 7:58 PM CDT for Castro County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 2, 2007, 8:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Castro County, TX
The radar
The Lubbock radar (KLBB), 101 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:33 PM CDT | TORNADO | 13 Ssw Dimmitt, TX | TORNADO TOUCHED DOWN BETWEEN SUNNYSIDE AND EARTH ABOUT 815 AND LIFTED BACK UP ABOUT 830 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 030100 TORLUB TXC069-030130- /O.NEW.KLUB.TO.W.0035.070603T0058Z-070603T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 758 PM CDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 830 PM CDT * AT 755 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES NORTHWEST OF SUNNYSIDE....MOVING SOUTH AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RURAL AREAS OF SOUTHWESTERN CASTRO COUNTY AND FARM TO MARKET ROADS 145...303 AND 10 55. A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW. MOBILE HOMES AND VEHICLES ARE NOT SAFE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3455 10228 3452 10250 3431 10251 3431 10211 $$
1 follow-up statement
000 WWUS54 KLUB 030113 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 810 PM CDT SAT JUN 2 2007 TXC069-030130- /O.CON.KLUB.TO.W.0035.000000T0000Z-070603T0130Z/ CASTRO TX- 810 PM CDT SAT JUN 2 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHWESTERN CASTRO COUNTY... AT 808 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THE ROTATION WAS LOCATED 3 MILES NORTHWEST OF SUNNYSIDE OR ABOUT 12 MILES SOUTHWEST OF DIMMITT...MOVING SOUTH AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SUNNYSIDE AND U S HIGHWAY 385 AND FARM TO MARKET ROADS 145 AND 1055. TAKE COVER IN A STURDY BUILDING NOW. MOBILE HOMES AND VEHICLES ARE NOT SAFE. LAT...LON 3455 10228 3452 10250 3431 10251 3431 10211 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 2:51 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 2, 2:51 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 251 PM CDT SAT JUN 2 2007 .SHORT TERM... FORECAST AREA TO REMAIN IN NORTHWEST FLOW ALOFT AS UPPER LOW OVER SOUTHWEST MINNESOTA MOVES SLOWLY TOWARD EASTERN WISCONSIN BY SUNDAY AFTERNOON AND RIDGE CONTINUES TO BUILD JUST WEST OF THE CONTINENTAL DIVIDE. WEAK DISTURBANCES TO ALSO CONTINUE SLIDING DOWN LEE OF THE ROCKIES IN NORTHWEST FLOW ALOFT WHILE A FEW DISTURBANCES UNDERCUT THE RIDGE MOVING ACROSS THE DESERT SOUTHWEST. WATER VAPOR LOOP SHOWS ONE DISTURBANCE MOVING INTO NORTHERN COLORADO WHILE ANOTHER DISTURBANCE IS MORNING INTO WESTERN NEW MEXICO. 1845Z VISIBLE SATELLITE AND SURFACE OBS SHOW SURFACE BOUNDARY/FRONT EXTENDING EAST FROM THE SOUTHEAST CORNER OF NEW MEXICO...ACROSS THE PERMIAN BASIN INTO CENTRAL TEXAS. MEANWHILE VISIBLE LOOP INDICATES 850 MB FRONT MOVING NORTH INTO THE SOUTH PLAINS WITH A BAND OF DISSIPATING LOW CLOUDS JUST TO THE NORTH. VISIBLE SATELLITE SHOWS LARGE CU FIELD DEVELOPING FROM JUST SOUTH OF COLD FRONT NORTHWARD TO NEAR THE 850 MB FRONT. SURFACE FRONT IS FORECAST TO ALSO MOVE NORTHWARD TONIGHT WHERE IT IS EXPECTED TO BECOME STATIONARY. WITH UNSTABLE ATMOSPHERE IN PLACE ACROSS THE REGION...SURFACE FRONT AND OTHER BOUNDARIES LEFT OVER FROM LAST NIGHTS CONVECTION AND DISTURBANCES MOVING TOWARD THE REGION...EXPECT TONIGHT WILL BE SIMILAR TO LAST NIGHT WITH CONVECTION DEVELOPING OVER THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO MOVING SOUTHEAST ACROSS THE REGION. SOME ENHANCED CU ALREADY DEVELOPING OVER THE SANGRE DE CRISTO MOUNTAINS WITH LIGHTNING STRIKES NOTED IN COLORADO. SOME OF THE STORMS THAT DO DEVELOP MAY BECOME SEVERE WITH DAMAGING WINDS OR LARGE HAIL BEING THE PRIMARY THREAT. TEMPERATURES FOR TONIGHT AND SUNDAY EXPECTED TO BE FAIRLY SIMILAR FROM THIS MORNING AND TODAY. .LONG TERM... CONFIDENCE IS INCREASING WITH RESPECT TO LATE EVENING OR NOCTURNAL MESOSCALE SYSTEMS SUNDAY NIGHT AND AGAIN MONDAY NIGHT. LOW LEVEL SE WINDS WILL INTERACT WITH NWLY FLOW ALOFT RESULTING IN FAVORABLE SHEAR PROFILES FOR SEWD PROPAGATING THUNDERSTORMS THAT DEVELOP ALONG THE HIGHER TERRAIN IN NORTHEASTERN NEW MEXICO AND BUILD UPSCALE INTO LARGER CONVECTIVE SYSTEMS. THUS BELIEVE POPS IN THE CHANCE TO LIKELY RANGE ARE JUSTIFIED THROUGH MONDAY NIGHT. THE HIGHEST POPS WILL REMAIN OVER THE WESTERN AND CENTRAL COUNTIES WITH ACTIVITY PERHAPS A LITTLE FARTHER WEST MONDAY NIGHT AS RIDGE AMPLIFIES. SEVERE THREAT WILL CONTINUE WITH LAPSE RATES STEEP ENOUGH FOR HAIL THREAT...AND SEVERE WIND THREAT AS STORM COMPLEXES MATURE AND ACCELERATE INTO THE LOW LEVEL INFLOW EACH EVENING. UPPER RIDGE TO THE WEST WILL BECOME MORE DOMINANT TUESDAY...WITH FURTHER WARMING WELL INTO THE 90S EXPECTED BY WEDNESDAY AS THE LOW LEVEL FLOW BECOMES MORE SWLY AND TEMPERATURES INCREASE WITH LOW TO MID LEVEL THERMAL RIDGING. KEPT SLIGHT CHANCE POPS TUESDAY WITH DRY CONDITIONS WEDNESDAY. POPS MAY INCREASE AGAIN FRIDAY WITH DRYLINE POSSIBLY BECOMING MORE ACTIVE AS UPPER TROUGH MOVES ACROSS THE CENTRAL AND NORTHERN ROCKIES. HOWEVER...DEEPER MOISTURE COULD BE PUSHED EVEN FURTHER EAST INTO OKLAHOMA AND NORTH TEXAS...AND A SUBSTANTIAL CAP IS A POSSIBILITY. && .AVIATION... FOR KLBB AND KCDS...THUNDERSTORMS AGAIN EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO LATE THIS AFTERNOON AND EVENING THEN MOVING SOUTH ACROSS THE REGION. THUNDERSTORMS FORECAST FOR BOTH LBB AND CDS WITH THE MAIN THREAT EXPECTED BETWEEN 02Z AND 05Z AT LBB AND BETWEEN 04Z AND 08Z AT CDS. WITH MOIST GROUND...PATCHY FOG AND LOW CLOUDS AGAIN A POSSIBILITY EARLY SUNDAY MORNING AT BOTH TERMINALS WITH IFR CONDITIONS BETWEEN 11Z AND 15Z. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 81 58 82 58 / 60 50 60 30 50 TULIA 57 81 59 82 58 / 60 50 50 20 40 PLAINVIEW 58 82 61 83 61 / 60 40 50 20 40 LEVELLAND 59 82 60 86 62 / 60 40 60 30 50 LUBBOCK 59 82 62 84 63 / 60 30 60 20 50 BROWNFIELD 60 84 62 88 63 / 60 30 60 30 50 CHILDRESS 63 83 64 84 63 / 50 30 40 20 30 SPUR 60 82 63 86 63 / 50 30 50 20 40 ASPERMONT 63 84 66 86 66 / 60 20 50 20 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, Jun 2, 11:30 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SAT JUN 2 2007 TXZ021>044-031630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON THROUGH TONIGHT. MODERATE INSTABILITY DUE TO ABUNDANT LOW LEVEL MOISTURE COUPLED WITH NUMEROUS OUTFLOW BOUNDARIES WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. HOWEVER...LOW LEVEL FLOW SHOULD REMAIN RATHER WEAK SO ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE AFTERNOON. ADDITIONALLY...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO AND SOUTHEAST COLORADO. THIS ACTIVITY WILL LIKELY EVOLVE INTO AN ORGANIZED CONVECTIVE SYSTEM AND ADVANCE ACROSS THE SOUTH PLAINS THIS EVENING. THE MAIN THREATS WITH THIS SYSTEM WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT. FLOODING DUE TO RECENT HEAVY RAINS...SOILS OVER MUCH OF THE REGION REMAIN MOIST TO NEARLY SATURATED. ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS MAY PRODUCE A LOCALIZED FLASH FLOODING THREAT FROM LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON AND EVENING NEAR A WEAK COLD FRONT AND REMNANT OUTFLOW BOUNDARIES THAT ARE EXPECTED TO LIE ACROSS THE AREA. ATMOSPHERIC CONDITIONS WILL BE SUFFICIENT FOR SOME THUNDERSTORMS TO BECOME SEVERE. BEYOND MONDAY UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA AND IS EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING.
In the hours before
Special weather statement, Jun 2, 6:31 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 631 PM CDT SAT JUN 2 2007 TXZ022-030000- CASTRO TX- 631 PM CDT SAT JUN 2 2007 ...STRONG THUNDERSTORM ACROSS NORTHERN CASTRO COUNTY... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF EAST OR ABOUT 10 MILES NORTHEAST OF DIMMITT...MOVING EAST AT 15 MPH. SMALL HAIL AND STRONG WIND GUSTS CAN BE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Jun 2, 7:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
708 PM CDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 1 E EASTER 34.65N 102.38W
06/02/2007 E0.75 INCH CASTRO TX BROADCAST MEDIA
REPORTED BY BROADCAST METEOROLOGIST.
&&
TLINDLEYLocal storm report, Jun 2, 7:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
712 PM CDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL EASTER 34.65N 102.40W
06/02/2007 E0.88 INCH CASTRO TX BROADCAST MEDIA
KAMR-TV BROADCAST METEOROLOGIST.
&&
TLINDLEYLocal storm report, Jun 2, 7:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
725 PM CDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 4 S EASTER 34.59N 102.40W
06/02/2007 E1.75 INCH CASTRO TX PUBLIC
ALONG FM 1055.
&&
TLINDLEYLocal storm report, Jun 2, 7:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
735 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0734 PM HEAVY RAIN DIMMITT 34.55N 102.31W
06/02/2007 CASTRO TX LAW ENFORCEMENT
SVR UNTIL 830 PM
&&
GJELocal storm report, Jun 2, 7:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL DIMMITT 34.55N 102.31W
06/02/2007 E1.00 INCH CASTRO TX LAW ENFORCEMENT
HAIL COVERING ROAD ON HWY 2392 . SOME QUARTER SIZED.
&&
GJEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 64 min |
| Jun 2, 7:40 PM CDT | Flash Flood Warning | LUB | Castro | 2 hr |
| Jun 2, 8:29 PM CDT | Tornado Warning | LUB | Castro, Lamb | 46 min |
| Jun 2, 9:14 PM CDT | Tornado Warning | LUB | Lamb | 46 min |
| Jun 2, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 58 min |
| Jun 2, 9:57 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 48 min |
| Jun 2, 10:03 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 42 min |
| Jun 2, 10:10 PM CDT | Tornado Warning | LUB | Garza | 50 min |
| Jun 2, 10:44 PM CDT | Tornado Warning | LUB | Hockley | 46 min |
| Jun 2, 10:46 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 29 min |
| Jun 2, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 44 min |
| Jun 2, 11:19 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 41 min |
| Jun 2, 11:22 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 53 min |
| Jun 2, 11:28 PM CDT | Tornado Warning | LUB | Hockley | 32 min |
| Jun 2, 11:38 PM CDT | Tornado Warning | LUB | Terry | 52 min |
| Jun 2, 11:54 PM CDT | Flash Flood Warning | LUB | Hockley | 66 min |
| Jun 2, 11:59 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 61 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | LUB | Bailey | 31 min |
| Jun 3, 12:08 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 39 min |
| Jun 3, 12:17 AM CDT | Severe Thunderstorm Warning | LUB | Floyd | 17 min |
| Jun 3, 12:54 AM CDT | Flash Flood Warning | LUB | Lynn | 2 hr |
| Jun 3, 2:53 AM CDT | Severe Thunderstorm Warning | LUB | Hall | 67 min |
| Jun 3, 3:06 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 54 min |
| Jun 3, 3:13 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 42 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.